CUTTING DOWN TREES WITH A MARKOV CHAINSAW
2014 (English)In: The Annals of Applied Probability, ISSN 1050-5164, Vol. 24, no 6, 2297-2339 p.Article in journal (Refereed) Published
We provide simplified proofs for the asymptotic distribution of the number of cuts required to cut down a Galton-Watson tree with critical, finite-variance offspring distribution, conditioned to have total progeny n. Our proof is based on a coupling which yields a precise, nonasymptotic distributional result for the case of uniformly random rooted labeled trees (or, equivalently, Poisson Galton-Watson trees conditioned on their size). Our approach also provides a new, random reversible transformation between Brownian excursion and Brownian bridge.
Place, publisher, year, edition, pages
2014. Vol. 24, no 6, 2297-2339 p.
IdentifiersURN: urn:nbn:se:su:diva-109256DOI: 10.1214/13-AAP978ISI: 000343372800003OAI: oai:DiVA.org:su-109256DiVA: diva2:765590